Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 7, 2010, 10:21 PM EDT for 5 counties in New York. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2010, 10:21 PM EDT (02:21 UTC)
- Expired
- May 7, 2010, 11:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 71 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 11:00 PM EDT | TSTM WND DMG | Otto, NY | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 9:31 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 687 m²/s²
- 0-3 km storm-relative helicity
- 1144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
075
WUUS51 KBUF 080221
SVRBUF
NYC003-009-013-029-121-080315-
/O.NEW.KBUF.SV.W.0004.100508T0221Z-100508T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1021 PM EDT FRI MAY 7 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
CATTARAUGUS COUNTY IN WESTERN NEW YORK
CHAUTAUQUA COUNTY IN WESTERN NEW YORK
SOUTHERN ERIE COUNTY IN WESTERN NEW YORK
WESTERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 1115 PM EDT
* AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF
WESTFIELD...OR 8 MILES WEST OF FREDONIA...AND MOVING NORTHEAST AT
65 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
SILVER CREEK
LAKE ERIE BEACH
NORTH COLLINS
EDEN
NORTH BOSTON
COLDEN
WALES CENTER
VARYSBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4226 7977 4240 7949 4250 7936 4257 7916
4272 7903 4287 7823 4201 7806 4200 7978
TIME...MOT...LOC 0221Z 247DEG 58KT 4244 7944
$$
TJP2 follow-up statements
918
WWUS51 KBUF 080248
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1048 PM EDT FRI MAY 7 2010
NYC003-009-013-029-121-080315-
/O.CON.KBUF.SV.W.0004.000000T0000Z-100508T0315Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-ERIE NY-
1048 PM EDT FRI MAY 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHERN ERIE...WESTERN WYOMING...WESTERN ALLEGANY...CATTARAUGUS
AND CHAUTAUQUA COUNTIES...
AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FARNHAM...OR 15 MILES
SOUTHWEST OF HAMBURG...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
BOSTON
COLDEN
HOLLAND
WALES CENTER
VARYSBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4226 7977 4240 7949 4250 7936 4257 7916
4272 7903 4287 7823 4201 7806 4200 7978
TIME...MOT...LOC 0248Z 247DEG 58KT 4260 7889
$$
TJP434
WWUS51 KBUF 080313
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1113 PM EDT FRI MAY 7 2010
NYC003-009-013-029-121-080321-
/O.EXP.KBUF.SV.W.0004.000000T0000Z-100508T0315Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-ERIE NY-
1113 PM EDT FRI MAY 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ERIE...WESTERN
WYOMING...WESTERN ALLEGANY...CATTARAUGUS AND CHAUTAUQUA COUNTIES WILL
EXPIRE AT 1115 PM EDT...
AT 1111 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE
FROM OTHER THUNDERSTORMS THAT WILL BE CROSS THE THROUGH MIDNIGHT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR WESTERN NEW YORK.
LAT...LON 4226 7977 4240 7949 4250 7936 4257 7916
4272 7903 4287 7823 4201 7806 4200 7978
TIME...MOT...LOC 0311Z 247DEG 58KT 4274 7842
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:05 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 7, 8:05 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
805 PM EDT FRI MAY 7 2010
.SYNOPSIS...
A DEEPENING SURFACE LOW OVER THE WESTERN END OF LAKE ERIE IS
FORECAST TO TRACK NORTHEAST ACROSS THE LOWER LAKES REGION OVERNIGHT
AND THEN DOWN THE ST LAWRENCE VALLEY SATURDAY. THIS IS A FAVORABLE
TRACK TO BRING STRONG WINDS TO WESTERN AND CENTRAL NEW YORK. A
STRONG COLD FRONT ASSOCIATED WITH THE LOW WILL CROSS THE REGION
SATURDAY MORNING FOLLOWED BY UNSEASONABLY COLD AIR THROUGH THE
WEEKEND. FAIR AND A LITTLE MILDER WEATHER WILL FOLLOW MONDAY AS HIGH
PRESSURE BUILDS IN FROM THE MIDWEST. THE MILDER TREND TO MORE NORMAL
TEMPERATURES WILL CONTINUE INTO THE WEEK BUT THERE WILL BE A THREAT
OF RAIN AGAIN DEVELOPING TUESDAY AS LOW PRESSURE MOVES TOWARD LAKE
ERIE.
&&
.NEAR TERM /THROUGH SATURDAY/...
UPDATED THE FORECAST TO BRING IN SHOWERS AND TSTMS A BIT QUICKER
THAN EARLIER FORECAST INDICATED. AS OF 8 PM LARGE AREA OF SHOWERS
AND EMBEDDED TSTMS EXTENDING FROM NE OF TORONTO, TO HAMILTON AND
THEN SW INTO NORTHERN OHIO WEST OF CLEVELAND. RADAR INDICATES SOME
AREAS OF HEAVY RAIN IN THIS REGION SO HAVE ADDED HEAVY RAIN TO
POTENTIAL FOR GUSTY WINDS TO ALL AREAS FROM THE FINGER LKS WESTWARD.
ALSO BASED ON RADAR HAVE BROUGHT IN SHOWERS QUICKER TO AREAS FROM LK
ONTARIO TO AREAS EAST OF THE LAKE, NORTHWARD TO THE ST LAW VALLEY.
HAVE LOWERED MIN TEMPS A BIT BASED ON CURRENT OBS FOR AREAS
ESPECIALLY CLOSER TO LAKE ONTARIO AND IN WESTERN AREAS.
EARLIER DISCUSSION BELOW,
MANY THINGS TO BE CONCERNED WITH DURING THIS PERIOD AS A DEEPENING
LOW OVER INDIANA TRACKS NORTHEAST TOWARD US. THERE WAS A LITTLE WARM
FRONTAL RAIN THAT PRODUCED A HUNDREDTH OR TWO ACROSS THE WESTERN
PART OF THE STATE THIS AFTERNOON BUT THAT ACTIVITY IS WORKING ITS
WAY INTO LAKE ONTARIO AS OF THIS WRITING. THE MAIN BATCH OF RAIN
WILL COME OVERNIGHT AS THE LOW MOVES NORTHEAST AND A STRONG COLD
FRONT APPROACHES. WE WILL BE IN THE WARM SECTOR A GOOD SHARE OF THE
NIGHT WITH THE COLD FRONT SCHEDULED TO MOVE INTO THE WESTERN
COUNTIES BY ABOUT 4AM AND THE EASTERN PART OF THE STATE AROUND 8 AM.
TIMING IS NOT THE MOST CONDUCIVE FOR SEVERE THUNDERSTORMS TONIGHT
BUT DAMAGING WINDS GUSTS ARE NOR OUT OF THE QUESTION FOR THE WESTERN
COUNTIES.
BY FAR OUR BIGGEST CONCERN WITH THIS SYSTEM IS A VERY STRONG WIND
FIELD THAT IS EXPECTED TO ACCOMPANY IT. THE NAM IS FORECAST A 60 TO
70 KNOT 850 JET FOLLOWING THE COLD FRONT. WITH STRONG COLD ADVECTION
WE EXPECT DOWNWARD TRANSFER OF MOMENTUM AND STRONG SURFACE GUSTS.
HIGH WIND WARNINGS WILL BE IN EFFECT STARTING AS EARLY AS 4AM IN THE
WEST AND 8 AM IN THE EAST. SINCE LEAVES HAVE ALREADY COME OUT ON
MOST TREES IT WILL NOT TAKE AS STRONG OF WINDS TO PRODUCE
DAMAGE.
WE HAVE ALSO ISSUED A LAKESHORE FLOOD WARNING FOR LAKE ERIE AS A
SURGE OF 5 TO 6 FEET IS EXPECTED AFTER THE COLD FRONT MOVES THROUGH.
IT IS NOT UNPRECEDENTED BUT MAY IS PRETTY LATE FOR LAKE SURGES THIS
HIGH.
A DRY SLOT FOLLOWING THE FRONT WILL REDUCE THE CHANCES FOR SHOWERS
CONSIDERABLY FOR SEVERAL HOURS BUT A SECONDARY BATCH IS EXPECTED TO
DEVELOP AGAIN DURING THE DAY. WITH THE ADDITIONAL SHOWERS...THE
STRONG WINDS AND TEMPERATURES DROPPING INTO THE 40S AND EVEN INTO
THE UPPER 30S IN SOME AREAS LATE IN THE DAY IT WILL CERTAINLY NOT BE
VERY CONDUCIVE FOR ANY OUTDOOR ACTIVITIES.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
VERY ACTIVE PERIOD THROUGH THE NEAR TERM WILL CONTINUE INTO THE
FIRST PERIOD OF THE SHORT TERM. BY 00Z SUNDAY THE ANOMALOUSLY DEEP
SURFACE LOW WILL BE PULLING DOWN THE SAINT LAWRENCE VALLEY INTO
NORTHERN NEW ENGLAND...REACHING THE GULF OF SAINT LAWRENCE BY 12Z
SUNDAY. STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS...
ESPECIALLY ACROSS THE EASTERN LAKE ONTARIO REGION IN CLOSER
PROXIMITY TO THE STRONGEST PRESSURE GRADIENT...ISALLOBARIC PRESSURE
RISES AND STRONG COLD AIR ADVECTION. HIGH WIND WARNINGS WILL
CONTINUE INTO THE EARLY EVENING FOR WESTERN NY...AND THROUGH
MIDNIGHT ACROSS THE EASTERN LAKE ONTARIO REGION.
OUR ATTENTION THEN TURNS BACK TO WINTER WEATHER FOR SATURDAY NIGHT.
850MB TEMPS WILL BOTTOM OUT AROUND -8C IN THE COLD POOL BEHIND THE
SYSTEM WITH DEEP/MOIST CYCLONIC FLOW AROUND THE DEPARTING LOW.
SEVERAL SHORTWAVES WILL ROTATE AROUND THE PARENT MID LEVEL CLOSED
LOW AND PRODUCE PERIODS OF ENHANCED LIFT. THE NORTHWEST FLOW THROUGH
THE BOUNDARY LAYER WILL ALSO PRODUCE FAVORABLE UPSLOPE FLOW ACROSS
THE CHAUTAUQUA RIDGE OF THE WESTERN SOUTHERN TIER...AND ALSO ACROSS
THE TUG HILL EAST OF LAKE ONTARIO. IN ADDITION...WITH 850MB TEMPS
THIS COLD AND THE LAKES NOW WARMING THROUGH THE 40S...IT WILL
ACTUALLY BE COLD ENOUGH TO CONSIDER LAKE ENHANCEMENT SOUTHEAST OF
BOTH LAKES. STRONG MIXING AND SHORT FETCH WILL GREATLY INHIBIT
ORGANIZATION OF ANY LAKE ENHANCEMENT...BUT NONETHELESS LAKE INDUCED
CAPE APPROACHING 300J/KG AND EQUILIBRIUM LEVELS AROUND 8K FEET WILL
SUPPORT SOME ENHANCEMENT SOUTHEAST OF THE LAKES.
EXPECT THE BOUNDARY LAYER TO INITIALLY BE WARM ENOUGH FOR ALL RAIN
EARLY SATURDAY EVENING...BUT THIS WILL QUICKLY CHANGE WITH ONGOING
STRONG COLD AIR ADVECTION. SHOULD GET COLD ENOUGH FOR A FEW WET
SNOWFLAKES TO MIX IN EVEN ACROSS LOWER ELEVATIONS. ACROSS THE HIGHER
TERRAIN...EXPECT A CHANGE TO MAINLY SNOW BY MID TO LATE EVENING
ABOVE 1500 FEET OR SO...WITH SNOW LEVELS LOWERING TO AROUND 1000
FEET AFTER MIDNIGHT. WILL GO WITH 1-2 INCH ACCUMULATIONS ACROSS MUCH
OF THE HIGHER TERRAIN ABOVE ABOUT 1000 FEET ACROSS THE SOUTHERN TIER
AND EAST OF LAKE ONTARIO...WITH UP TO 3 INCHES ABOVE ABOUT 1500
FEET. EXPECT LITTLE OR NO ACCUMULATION ACROSS LOWER TERRAIN WITH
BOUNDARY LAYER TEMPS REMAINING CLOSER TO FREEZING.
ON SUNDAY ANY LINGERING SNOW SHOWERS WILL QUICKLY END ACROSS THE
WESTERN SOUTHERN TIER AS DEEPER MOISTURE IS QUICKLY STRIPPED AWAY.
MAY SEE SOME LINGERING LAKE ENHANCEMENT FOR A FEW HOURS SOUTHEAST
OF LAKE ONTARIO...AND ALSO SOME LINGERING UPSLOPE ACROSS THE TUG
HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS. EXPECT THIS TO ALSO
TAPER OFF BY AFTERNOON AS THE DEEPER MOISTURE PULLS EAST. 850MB
TEMPS REMAIN WELL BELOW ZERO...SO EXPECT ANOTHER CHILLY DAY WITH
HIGHS ONLY 45-50 IN THE LOWER ELEVATIONS AND LOW TO MID 40S AT BEST
ACROSS HIGHER TERRAIN. IT WILL ALSO REMAIN WINDY WITH GUSTS IN THE
30-40 MPH RANGE ONCE AGAIN.
SUNDAY NIGHT A SURFACE HIGH WILL BEGIN TO BUILD TOWARDS THE LOWER
LAKES...BECOMING CENTERED OVER LAKE ERIE BY 12Z MONDAY. THIS WILL
ALLOW WINDS TO DIMINISH IN THE PRESENCE OF MAINLY CLEAR SKIES AND A
VERY COLD AIRMASS ACROSS WESTERN NY. THIS WILL SET THE STAGE FOR A
WIDESPREAD FROST/FREEZE EVENT HEADING INTO MONDAY MORNING. WITH
FOLIAGE...FRUIT...AND OTHER CROPS WELL AHEAD OF SCHEDULE THIS MAY BE
A MAJOR EVENT. EXPECT A HARD FREEZE AWAY FROM THE LAKES...WITH
SIGNIFICANT FROST EVEN POSSIBLE CLOSER TO THE LAKES. STAY TUNED. ON
MONDAY THE SURFACE HIGH WILL CREST OVER THE LOWER LAKES REGION WITH
PLENTY OF SUNSHINE AND TEMPERATURES RECOVERING BACK INTO THE 50S.
MAY SEE A LITTLE MORE CLOUD COVER EAST OF LAKE ONTARIO AS A STRONG
JET STREAK SLIDES ACROSS NEW ENGLAND.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE PATTERN WILL REMAIN VERY ACTIVE THROUGH THE LONG TERM PERIOD
WITH A PARADE OF PACIFIC SYSTEMS TRAVERSING THE CENTRAL AND EASTERN
CONUS. ON TUESDAY A SURFACE HIGH OVER THE LOWER LAKES IN THE MORNING
WILL SHIFT TO THE EAST COAST BY AFTERNOON. LATEST 12Z/07 GFS
CONTINUES TO SPEED UP THE TIMING OF THE NEXT SYSTEM...WITH WARM
FRONTAL RAINS REACHING WESTERN NY BY TUESDAY MORNING. THE BULK OF
OTHER GUIDANCE INCLUDING THE NEW 12Z/07 ECMWF...00Z/07 CANADIAN GEM
AND THE MAJORITY OF THE 00Z/07 GEFS ENSEMBLE MEMBERS ARE SLOWER WITH
THIS EVOLUTION...WITH RAIN CHANCES HOLDING OFF UNTIL LATER TUESDAY.
FOR NOW WILL SIDE WITH THE SLOWER AND MORE CONSISTENT MODEL
SOLUTIONS WITH A SLOWER RAIN ONSET THAN THE OPERATIONAL GFS. WITH
THIS IN MIND...THE BEST CHANCES FOR RAIN APPEAR TO ARRIVE TUESDAY
NIGHT AS THE SYSTEM PASSES BY.
THE NEXT SYSTEM WILL ARRIVE BY FRIDAY OR SATURDAY...WITH CHANCE POPS
FOR NOW DURING THIS TIME FRAME. TEMPERATURES WILL BE NEAR OR A
LITTLE BELOW AVERAGE MOST DAYS NEXT WEEK...WITH BRIEF WARMUPS
POSSIBLE JUST AHEAD OF EACH SYSTEM.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
MAIN CONCERNS FOR THE NEXT 24 HRS WILL BE STRONG LOW LEVEL WIND
SHEAR IN THE OVERNIGHT HOURS ACROSS ALL OF WESTERN NY WITH A LOW
LEVEL 50+KT JET MOVING IN FROM THE OH VALLEY. EXPECT A ROUND OF
MODERATE OR HEAVY RAIN WITH POSSIBLE MVFR CONDITIONS WITH THE JET
AS A WARM FRONT MOVES INTO THE REGION...FOLLOWED BY MORE
INSTABILITY AND SOME POSSIBLE THUNDERSTORMS...MOST LIKELY AT OR
SOUTH OF A KBUF-KROC-KSYR LINE AS A COLD FRONT APPROACHES FROM
THE WEST. SOUTHWESTERLY WINDS WILL INCREASE SUBSTANTIALLY AT THE
SURFACE BEHIND THE COLD FRONT...WITH GUSTS POSSIBLY EXCEEDING
50KTS BY MIDDAY ALONG THE LAKE ERIE SHORELINE AND OVER THE NIAGARA
FRONTIER...WITH SLIGHTLY LOWER GUSTS EXPECTED IN THE HIGHER
TERRAIN AND SOUTHEAST AND EAST OF LAKE ONTARIO. AFTER A DRY START
BEHIND THE COLD FRONT...EXPECT CLOUDS TO QUICKLY FILL IN...WITH
SOME MVFR CONDITIONS POSSIBLE.
OUTLOOK...
SATURDAY NIGHT. WET SNOW SHOWERS AT NIGHT SOUTHEAST OF THE LAKES.
SUNDAY AND MONDAY...VFR.
TUESDAY AND WEDNESDAY...MVFR WITH SHOWERS.
&&
.MARINE...
HAVE INCREASED WINDS AND WAVES ON LAKE ONTARIO FROM AREAS WEST OF
IRONDEQUOIT BAY TO THE NIAGARA RIVER. NE WINDS AROUND OLCOTT HIGHER
THAN EARLIER FORECAST INDICATED.
NOTHING BUT BAD NEWS FOR THE MARINE COMMUNITY. THE DEEP LOW
MENTIONED IN OTHER SECTIONS OF THIS DISCUSSION WILL PRODUCE GALE
FORCE WINDS FROM LATE TONIGHT OVER LAKE ERIE AND CONTINUE THROUGH
SATURDAY. GALES WILL DEVELOP ON LAKE ONTARIO DURING THE DAY AND
CONTINUE THROUGH MUCH OF SATURDAY NIGHT.
IN ADDITION WE EXPECT A 5 TO 6 FOOT SURGE ON LAKE ERIE AFTER THE
COLD FRONT PASSES. THIS MAY BE ENOUGH TO PRODUCE LAKE SHORE FLOODING
FOR SEVERAL HOURS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FROM 4 AM TO 8 PM EDT SATURDAY FOR NYZ001-
002-010>012-019-020-085.
LAKESHORE FLOOD WARNING FROM 4 AM TO 4 PM EDT SATURDAY FOR
NYZ010-019-085.
HIGH WIND WARNING FROM 10 AM SATURDAY TO MIDNIGHT EDT SATURDAY
NIGHT FOR NYZ006>008.
HIGH WIND WARNING FROM 6 AM TO 10 PM EDT SATURDAY FOR
NYZ003>005-013-014-021.
MARINE...GALE WARNING FROM 6 AM TO 8 PM EDT SATURDAY FOR LEZ020-040-041.
GALE WARNING FROM 10 AM SATURDAY TO 2 AM EDT SUNDAY
FOR LOZ043>045-063>065.
GALE WARNING FROM 8 AM TO 10 PM EDT SATURDAY FOR LOZ042-
062.
SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY FOR SLZ022-024.
&&
SYNOPSIS...JJP
NEAR TERM...JJP/SAGE
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...TMA/ZAFF
MARINE...JJP/SAGEHazardous weather outlook, May 7, 4:20 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 420 PM EDT FRI MAY 7 2010 NYZ001-002-011-012-020-082030- NIAGARA-ORLEANS-GENESEE-WYOMING-CATTARAUGUS- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER SATURDAY NIGHT INTO EARLY SUNDAY MORNING. 2 TO 3 INCHES OF SNOW IS EXPECTED ON THE HILLTOPS. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS THE INTERIOR SOUTHERN TIER AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-082030- ALLEGANY- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER SATURDAY NIGHT INTO EARLY SUNDAY MORNING. 2 TO 3 INCHES OF SNOW IS EXPECTED ON THE HILLTOPS. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS THE INTERIOR SOUTHERN TIER AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-082030- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 4 AM TO 4 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WARNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WARNING. ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER SATURDAY NIGHT INTO EARLY SUNDAY MORNING. 2 TO 3 INCHES OF SNOW IS EXPECTED ON THE HILLTOPS. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS THE INTERIOR SOUTHERN TIER AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-082030- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS THE INTERIOR SOUTHERN TIER AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-082030- OSWEGO-JEFFERSON-LEWIS- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF THE TUG HILL AND WESTERN ADIRONDACKS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. 2 TO 3 INCHES OF SNOW IS EXPECTED ACROSS HIGHER TERRAIN. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING AWAY FROM LAKE ONTARIO AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-082030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 420 PM EDT FRI MAY 7 2010 ...GALE WARNING IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-082030- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 420 PM EDT FRI MAY 7 2010 ...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-082030- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 420 PM EDT FRI MAY 7 2010 ...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-082030- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 420 PM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, May 7, 10:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1004 PM EDT FRI MAY 7 2010 NYZ001-002-010>012-019>021-085-080330- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1004 PM EDT FRI MAY 7 2010 ...STRONG THUNDERSTORMS WILL IMPACT THE AREA THROUGH MIDNIGHT... NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH MIDNIGHT. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. IN ADDITION...A PERIOD OF VERY HEAVY RAINFALL COULD CAUSE LOCALIZED POOR DRAINAGE FLOODING. IF DRIVING THIS EVENING BE PREPARED FOR RAPID DECREASES IN VISIBILITY AS YOU TRAVEL THROUGH THESE STORMS. A FEW STORMS MAY EVEN BECOME SEVERE WITH ISOLATED DAMAGING WIND GUSTS...ESPECIALLY ALONG THE SOUTHERN TIER. STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER SOURCE OF LOCAL WEATHER INFORMATION FOR MORE DETAILS. TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:42 PM EDT | Special Marine Warning | BUF | 93 min | |
| May 7, 10:44 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 61 min |
| May 7, 10:45 PM EDT | Special Marine Warning | BUF | 45 min | |
| May 8, 4:25 PM EDT | Freeze Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 5 more | 23 hr |
| May 8, 4:25 PM EDT | Wind Advisory | BUF | Jefferson, Lewis | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.